Alert archive / California / Wind Advisories in 2014

Wind Advisory 26, NWS San Diego, CA

March 29, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 29, 2014, 4:15 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 29, 2014, 6:00 PM PDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2014, 4:15 AM PDT (11:15 UTC)
In effect from
Mar 29, 2014, 6:00 PM PDT
Expired
Mar 30, 2014, 5:00 PM PDT
In force
23 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 11.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

153 
WWUS76 KSGX 291115
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
415 AM PDT SAT MAR 29 2014

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR TONIGHT
THROUGH SUNDAY MORNING...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH SOUTHERN
CALIFORNIA WILL BRING STRONGER ONSHORE FLOW WILL LOCALLY STRONG
GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR TONIGHT THROUGH
SUNDAY MORNING.

CAZ055-056-058-060>062-292100-
/O.NEW.KSGX.WI.Y.0026.140330T0100Z-140330T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
415 AM PDT SAT MAR 29 2014

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PDT
SUNDAY. 

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.
  ISOLATED GUSTS TO 60 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES..INTO ADJACENT DESERT AREAS.

* TIMING...WINDS INCREASING LATE THIS AFTERNOON...THEN SUBSIDING
  SUNDAY AFTERNOON.

* VISIBILITY...IN THE DESERTS...LOCALLY REDUCED IN BLOWING AND
  SAND AND DUST.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
5 follow-up statements
601 
WWUS76 KSGX 292037
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
137 PM PDT SAT MAR 29 2014

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS FOR TONIGHT
THROUGH SUNDAY MORNING...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH SOUTHERN
CALIFORNIA WILL BRING LOCALLY STRONG GUSTY WINDS FROM THE WEST
IN THE MOUNTAINS AND DESERTS TONIGHT THROUGH SUNDAY MORNING.

CAZ055-056-058-060>062-300500-
/O.CON.KSGX.WI.Y.0026.140330T0100Z-140330T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
137 PM PDT SAT MAR 29 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 PM
PDT SUNDAY...

* WINDS...AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. 
  ISOLATED GUSTS TO 60 MPH. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES AND INTO ADJACENT DESERT AREAS.

* TIMING...WINDS INCREASING LATE THIS AFTERNOON...THEN SUBSIDING 
  SUNDAY AFTERNOON. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING AND SAND AND DUST IN THE
  DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
918 
WWUS76 KSGX 300430
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT SAT MAR 29 2014

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH
SUNDAY MORNING...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH SOUTHERN
CALIFORNIA WILL BRING LOCALLY STRONG GUSTY WEST WINDS IN THE
MOUNTAINS AND DESERTS TONIGHT THROUGH SUNDAY MORNING.

CAZ055-056-058-060>062-301300-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-140330T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
930 PM PDT SAT MAR 29 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT SUNDAY. 

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING AND SAND AND DUST IN
  THE DESERTS. 

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
561 
WWUS76 KSGX 301022
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
322 AM PDT SUN MAR 30 2014

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH EARLY AFTERNOON...

.A TROUGH OF LOW PRESSURE AND WEAKENING COLD FRONT MOVING INLAND
THROUGH SOUTHERN CALIFORNIA WILL BRING LOCALLY STRONG GUSTY WEST
WINDS IN THE MOUNTAINS AND DESERTS THROUGH EARLY THIS AFTERNOON.

CAZ055-056-058-060>062-302100-
/O.CON.KSGX.WI.Y.0026.000000T0000Z-140330T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
322 AM PDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. 

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. ISOLATED GUSTS TO 60 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED IN BLOWING AND SAND AND DUST IN 
  THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

FOR A DETAILED MAP OF THE HAZARD:
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
238 
WWUS76 KSGX 302044
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
144 PM PDT SUN MAR 30 2014

...GUSTY WEST WINDS FOR THE MOUNTAINS AND DESERTS GRADUALLY
WEAKENING LATE THIS AFTERNOON...

.A TROUGH OF LOW PRESSURE MOVING INLAND THROUGH SOUTHERN
CALIFORNIA WILL CONTINUE THE LOCALLY STRONG GUSTY WINDS FROM THE
WEST IN THE MOUNTAINS AND DESERTS THIS AFTERNOON. WINDS WILL
GRADUALLY SUBSIDE LATE THIS AFTERNOON.

CAZ055-056-058-060>062-310000-
/O.EXT.KSGX.WI.Y.0026.000000T0000Z-140331T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
144 PM PDT SUN MAR 30 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 50 MPH. ISOLATED GUSTS OVER 60 MPH.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN 
  SLOPES AND INTO ADJACENT DESERT AREAS. 

* VISIBILITY...LOCALLY REDUCED TO NEAR ZERO IN BLOWING AND SAND
  AND DUST IN THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN 
  TREE LIMBS AND OTHER DEBRIS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAXWELL
851 
WWUS76 KSGX 310004
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
504 PM PDT SUN MAR 30 2014

CAZ055-056-058-060>062-310115-
/O.EXP.KSGX.WI.Y.0026.000000T0000Z-140331T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
504 PM PDT SUN MAR 30 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED BELOW ADVISORY LEVELS. 

* REPORTS...PEAK WINDS EARLIER TODAY INCLUDED 85 MPH AT SKY
  VALLEY...71 MPH AT EDOM HILL...64 MPH AT BURNS CANYON...61 MPH
  AT VOLCAN MOUNTAIN...AND 60 MPH AT LYONS PEAK (4 MILES NORTH OF
  DULZURA).

$$

MOEDE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 28, 9:37 PM PDT, 6 hours 38 minutes earlier.

Area forecast discussion, Mar 28, 9:37 PM PDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
937 PM PDT FRI MAR 28 2014

.SYNOPSIS...
FAIR WEATHER THROUGH SATURDAY...WITH WEAKER ONSHORE WINDS AND
DAYTIME TEMPERATURES NEAR SEASONAL AVERAGES. CLOUDY AND COOLER ON
SUNDAY...WITH A CHANCE OF LIGHT SHOWERS ALONG AND WEST OF THE
MOUNTAINS. STRONGER ONSHORE FLOW WILL RESULT IN GUSTY WEST WINDS
IN THE MOUNTAINS AND DESERTS. COOL AND BREEZY CONDITIONS CONTINUE
FOR LATE SUNDAY INTO MONDAY...FOLLOWED BY GREATER CHANCES FOR
PRECIPITATION MONDAY NIGHT INTO WEDNESDAY MORNING. THIS WILL ALSO
BE ACCOMPANIED BY ANOTHER ROUND OF STRONG AND GUSTY WEST WINDS TO
THE MOUNTAINS AND DESERTS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

VARIABLE HIGH CLOUDS THIS EVENING WITH LIGHT WINDS...BUT NO MARINE
LAYER LOW CLOUDS TO SPEAK OF.

THE MARINE LAYER WILL BECOME SHALLOWER UNDER A HIGH PRESSURE RIDGE...WITH
A WEAK INVERSION BELOW 2000 FT AND PATCHY LOW CLOUDS DEVELOPING
LATER TONIGHT OVER THE COASTAL AREAS AND WESTERN PORTIONS OF THE
INLAND VALLEYS. THE UPPER LEVEL RIDGE WILL CONTINUE FAIR WEATHER
THROUGH SATURDAY...WITH LIGHT WINDS AND DAYTIME TEMPS NEAR
SEASONAL AVERAGES.

ANOTHER TROUGH OF LOW PRESSURE WILL MOVE THROUGH SOCAL...BRINGING
CLOUDY AND COOLER CONDITIONS WITH A CHANCE OF LIGHT SHOWERS OVER
AND WEST OF THE MTNS ON SUN. THE TROUGH WILL ALSO BRING STRONGER
ONSHORE FLOW WITH GUSTY WEST WINDS IN THE MTNS AND ADJACENT DESERTS.

CONTINUED COOL AND BREEZY ON MON WITH LITTLE OR NO CHANCES OF
PRECIP.

FOR TUE INTO WED...A LOW PRESSURE SYSTEM FROM THE GULF OF ALASKA WILL
MOVE INLAND TO THE NORTH. THIS WILL BRING ANOTHER ROUND OF STRONG
AND GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS...WITH GREATER
CHANCES FOR PRECIP ALONG AND WEST OF THE MOUNTAINS. ACCUMULATIONS
ARE EXPECTED TO BE GREATER THAN ON SUN AND MINOR ACCUMULATIONS OF
SNOW ARE LIKELY ABOVE 5000 FT.

FAIR AND WARMER AGAIN FOR THE END OF THE WORKWEEK.

&&

.AVIATION...
290300Z...COASTS/VALLEYS...FEW/SCT HIGH CLOUDS WILL CONTINUE THROUGH
SAT EVENING. PATCHY LOW CLOUDS...WITH BASES AROUND 1000 FT MSL AND
TOPS NEAR 2000 FT MSL...WILL DEVELOP ALONG THE COAST...AND AROUND 20
SM INLAND BY MID SAT MORNING. VIS AOB 2SM BR IS EXPECTED WHERE
STRATUS NEARS HIGHER TERRAIN. GIVEN THE AMOUNT OF HIGH CLOUDS OVER
THE REGION...CONFIDENCE OF WIDESPREAD DEVELOPMENT OF STRATUS IS LOW.
LOW CLOUDS WILL CLEAR TOWARDS THE COAST BY LATE SAT MORNING. STRATUS
WILL RETURN TO THE COAST LATE SAT EVENING...AND DEEPEN SAT NIGHT AS
A DISTURBANCE TRAVERSES THE REGION.

MTNS/DESERTS...FEW/SCT HIGH CLOUDS AND UNRESTRICTED VIS THROUGH SAT
EVENING. WESTERLY WINDS WILL BEGIN TO INCREASE LATE SAT
EVENING...WITH GUSTS TO 55 KT POSSIBLE ACROSS MTN RIDGES AND DESERT
MTN SLOPES.

&&

.MARINE...
A WEAK LOW PRESSURE TROUGH MOVING THROUGH THE REGION THIS WEEKEND
WILL CREATE GUSTY W-NW WINDS NEAR 20 KT...AND CHOPPY SEAS TO 7 FEET
OVER THE OUTER COASTAL WATERS SUNDAY AFTERNOON THROUGH EARLY MONDAY.
A SLIGHT CHANCE OF SHOWERS WILL BE POSSIBLE SATURDAY NIGHT INTO
SUNDAY MORNING.

A STRONGER LOW PRESSURE TROUGH MOVING ACROSS THE REGION MONDAY NIGHT
INTO TUESDAY WILL CREATE WESTERLY WINDS TO 25 KT...AND ELEVATED SEAS
TO 7 FEET. STRONGEST WINDS AND HIGHEST SEAS WILL BE IN THE OUTER
WATERS. PRECIPITATION CHANCES WILL INCREASE MONDAY NIGHT THROUGH
EARLY WEDNESDAY...WITH THE GREATEST CHANCE ON MONDAY NIGHT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...PG
AVIATION/MARINE...JJT

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 1:14 PM PDTSmall Craft Advisory for WindsSGX38 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.